Hi Dino, sorry you feel so diabled : ( I do have a friend who still has some brain fog at 6 months, but feels his is slowly lifting.
Interferon is tough on the body, according to what my Doctor says. You might be suffering from some kind of fibromyalgia or Rheumatoid Arthritis now, or another kind of auto-immune disease, so make sure you specifically ask for a blood test, for these diseases. I think there may be medicine for joint pain, but I'm not faliliar with, only your Doctor can tell you.
You may want to try going to a Psychiatrist, also, because they do prescribe a drug called Concerta, which helps battle fatigue, and helps the brain to focus, but even the Psychiatrists dont know exactly how psych meds work on the brain chemistry. Maybe a local support group, in your community might help also
Thanks for quick response, fibromyalgia or Rheumatoid Arthritis are new to me. But my Dr. did all kind of blood test inclueding Arthritis the all are good.
But My condistion is terrible. Next week I have appointment with internal medicine, I am not sure what she will do.
Hi Dino, glad you are going to the doctor. I am definitely not an expert here. Have you considered seeing a Neuropsychologist? I believe they work with people that have issues do to chemo or illness etc. Might be depression or other residue from tx still making thing not fire quite right, but again, really not an expert here. Just another idea for you to investigate further if it helps.
I would also be looking at natural detox diets etc. ie. http://www.msnbc.msn.com/id/37758450/ns/health-alternative_medicine/t/natural-strategies-detox-your-body/
Don't give up. Hope you start feeling better soon.
Here is an extended discussion on some of what you're experiencing:
Here are a couple things I've found that help:
You're going to find that a lot of the people who've been posting here a log time are burnt out on this topic and a lot of the newer people are afraid to post about it because the discussions become so heated.
Good luck and take care.
Thanks JasmineT and Desrt for tips. I will mention this to my Dr . and request to refer me to the Neuropsychologist.
I Finished my treatment Sep 2012 and went to work on mod hrs for 2 month. My job is high presure job and soon I realize it is not helping me and I am getting BRAIN FREEZ and other body muscles and joint pain.
My Long Term Benifit stop when I send them Dr. letter which is declined on base on not enough medical proof. This one I have to handle on side while find what is wrong with me.
I have heard that this treatment does not effect to many patients and the feel no side effect or very little side effect.
Hi. I finished a 48 wk tx on oct 31 2011. Still, 6 mnths later, i feel as you. *****! I can not work yet. Drs r not being supportive. I got down to 108, from 143. Look horrible. Steady weight at 115 for a few wks. I can't even exercise old muscles after being in bed for a year. Knee joints hurt i m achy, tender, malaise and fatigue. I just don't feel good! Yes im und. But why am i achy all over? I want my life back! No energy at all. RA test was neg. Is there a blood test for fibromyalgis? Thank you for helping me accept it is NOT in my head!
Hi I treated a year ago, and am back for round 2 with Incevik, that was my bigested problem, cognitive skills, or lack of them, I believe the term is post Interferon syndrome, my Gastro knew nothing about it , if you look it up there is a list of conditions, I am also suffering from Tendonitis in both wrists, that was not there pryor, good luck too you ,maybe when I have been off this posion, for a few years I will get feeling better hope you do too! mary ann
Hey there, I treated in 2008 and it took me a while to get to feeling better, it was over 6 months. You could search for "The Hepatitis C Trust Survey" I just found it and it was very helpful to me.
Desrt - Thank you for the links
recognise exactly what you are saying-me too! I've been diagnosed with Post Interferon Syndrome after 5 years of medical tests.So far it's like chronic fatique syndrome/m.e./fibromyalgia.
The hep c trust are incredibly helpful if you need to talk to someone or just have a chat,all the folks answering the phones there have had treatment or have hep c and are so knowledgable.
I also know how you feel, and I sure wish I could say I have an answer to the problem. I developed horrible joint problems in both hands in 1986, and it was testing to understand that problem that led to finding the HCV eventually. Then I treated the HCV with interferon alone in an early trial but was unsuccessful. It didn't change my other symptoms. In 2005-6 I treated again, with interferon and ribavirin for 15-16 months. The virus returned within weeks of stopping tx, but this time I also developed symptoms like yours within 6 months of ending tx. Severe fatigue and brain-fog, plus lots of muscle pains and joint problems. I never knew (and still don't really know) whether to blame the HCV itself, the interferon, or something else. My Rheumatologist tended to believe it was the virus itself causing my symptoms, though she did find highly elevated ANA (anti-nuclear antibodies) present so she allowed that it could also be early signs of rheumatoid arthritis or lupus. Other doctors have noted that my symptoms align fairly well with fibromyalgia too, but no one is sure of anything and none of the standard treatments for any of those auto-immune disorders has helped me. The only thing that ever really helped the symptoms in a significant way was when my Rhuematologist suggested I try Provigil. My hepatologist okayed it for me and It was like a miracle at lifting the brain-fog and letting me stay awake for more or less normal hours. Unfortunately, it is extremely expensive and insurance will only cover it for a diagnosis of narcolepsy. For a while I got free samples from 3 doctors but then the company stopped providing those. Then I ordered the generic from Canada for about a year, until Cephalon (the company owning the patent on Provigil) got the government to crack down on Canadian pharmacies and they all stopped selling it. I had to give up on it due to cost, and have just been hoping against all odds that achieving SVR will set me on the road to recovery from the disabling fatigue and brain-fog. I really hate to hear of people who have achieved it and continue to have the problems. I hope it is just a matter of time to recover more fully, however I have only recently learned via this forum of studies showing that HCV can pass the blood-brain barrier and has been found in brain tissue. The research I've seen has not yet provided details like whether it is eliminated from the brain tissue as well when one does achieve SVR, or even exactly how it effects the brain. I guess I'm pinning my strongest hopes on Cephalon eventually losing its patent protection in the US market. That's the only thing I feel sure will eventually help me. And I'm trying really hard not to dwell on the possibility that the interferon itself could cause this long-term problem. Even if it IS the cause of the brain-fig and fatigue, it is still better than HCC or liver failure. Whew, what a long ramble!
Sweetie so sorry to hear about your problems, I wanted to add that you were on VS222, VS950 then the peg and riba.
I think you should add that when you post.
I think the doctor did you a huge disservice. I had a similar problem when I was sent to a doctor that I thought cared about making me well. I knew nothing of trials.
I was put on a level 2 trial. Yes, I should have been smarter but what do you do when you don't know what you don't know?
I trusted the Hepatologist and my GP trusted him as well. She was very angry when I was sent to her to take care of all the sx from the trial.
I think of you often Star and my heart breaks for what you have gone through